Louisiana, 2004Damaging Wind in Louisiana, June 6, 2004
June 6, 2004 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 6, 10:10 AM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 6, 10:10 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1110 AM CDT SUN JUN 06 2004
.UPDATE...MAIN FORECAST PROBLEM FOR THIS UPDATE IS WHAT TO DO WITH
THE FLOOD WATCH. RADAR SHOWS MID LEVEL SHORTWAVE TROUGH AND
ASSOCIATED MID/UPPER DIVERGENCE AREA MOVING ACROSS COASTAL MS AND
THE AL COASTAL WATERS WITH THE STRONGEST CONVECTION SHIFTING EAST OF
THE FORECAST AREA. SUBSIDENCE ON THE BACK SIDE OF THIS FEATURE IS
SUPPRESSING CLOUD COVER SOUTH AND WEST OF LAKE PONTCHARTRAIN. THIS
IS ALLOWING TEMPERATURES TO APPROACH THE CONVECTIVE TEMPERATURE
AROUND 85 DEGREES. WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS SHOWS
A WELL DEFINED VORT MAX OVER SOUTH CENTRAL LA MOVING SLOWLY EAST.
THIS FEATURE...ALONG WITH INTENSE SURFACE HEATING AND SURFACE
MOISTURE FLUX ADVECTION...SHOULD ALLOW FOR SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS
AFTERNOON. FLASH FLOOD GUIDANCE IN SOUTHWEST MS AND SOUTHEAST LA IS
GENERALLY 1 TO 1.5 INCHES IN ONE HOUR AND 1.5 TO 2.2 INCHES IN 3
HOURS. THERE COULD BE ISOLATED RAINFALL AMOUNTS EXCEEDING THESE
VALUES...BUT THIS DOES NOT APPEAR TO BE ENOUGH OF A WIDESPREAD
THREAT TO JUSTIFY A FLOOD WATCH. CURRENT MOVEMENT OF CONVECTION IN
SOUTHWEST LA AND FORECAST STORM MOTION FROM THE MODELS SUGGESTS
CONVECTION WILL MOVE AROUND 10 KNOTS. MEAN STEERING CURRENTS ACROSS
THE FORECAST AREA ARE FROM THE WEST AND NORTHWEST...SO THE MAIN AREA
OF POSSIBLE ECHO TRAINING WOULD BE ALONG A STALLED SEA OR LAKE
BREEZE BOUNDARY. THIS IS A VERY COMMON OCCURRENCE IN THE NEW ORLEANS
METRO AREA. BECAUSE OF UNCERTAINTY...WILL DROP THE FLOOD WATCH BUT
MAINTAIN WORDING OF LOCALLY HEAVY RAIN. LOCAL QPF AMOUNTS OF 1 TO 2
INCHES WITH VERY ISOLATED TOTALS IN THE 3 TO 5 INCH ARE EXPECTED
WHICH MAY RESULT IN FLOODING OF STREETS AND SMALL STREAMS. WILL CUT
BACK GRIDDED QPF AMOUNTS FOR MAP TO THE 0.5 TO 1 INCH RANGE.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.
&&
22
Hazardous weather outlook, Jun 6, 10:20 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1120 AM CDT SUN JUN 6 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-070100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1120 AM CDT SUN JUN 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO BECOME SCATTERED TO NUMEROUS IN THE
AFTERNOON THEN DECREASE IN COVERAGE AND INTENSITY THIS EVENING.
STORM MOVEMENTS WILL BE SLOW AND AT TIMES CELLS MAY BECOME STATIONARY
FOR BRIEF PERIODS. LOCALLY HEAVY RAINS ARE EXPECTED WITH
ACCUMULATIONS OF ONE TO TWO INCHES POSSIBLE WITH VERY ISOLATED
LOCATIONS RECEIVING HIGHER AMOUNTS UP TO FIVE INCHES. SOME FLOODING
OF STREETS AND SMALL STREAMS IS POSSIBLE.
IN ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL
TO FREQUENT LIGHTNING...AND WIND GUSTS 35 TO 45 MPH. THUNDERSTORMS
OVER THE COASTAL WATERS AND TIDAL LAKES MAY PRODUCE WATERSPOUTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EARLY
EVENING. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED HOWEVER.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
22
Thunderstorm Wind, Pointe Coupee
- When
- June 6, 1:30 PM CST
- Where
- Pointe Coupee County, Lettsworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.933, -91.717
A few trees were blown down in a couple of locations in the northern portion of the parish.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 6 to 7, 2004$1.1 million · F0 · 27 events
- Tornado in North Dakota, June 6, 2004F2 · 1 event
- Tornadoes and Hail in North Dakota, June 6, 2004F1 · 12 events
- Heavy Rain in Puerto Rico, June 6, 2004$50,000 · 2 events
- Damaging Wind in Tennessee, June 6, 2004$50,000 · 60 kt wind · 1 event
- Damaging Winds in Mississippi, June 6, 2004$34,000 · 55 kt wind · 5 events
- Tornado in North Dakota, June 6, 2004F1 · 1 event
- Hail and Damaging Wind in Florida, June 6, 2004$20,000 · 60 kt wind · 2 events
- Lightning Strike in Alabama, June 6, 20041 injured · 1 event
- Hail and Damaging Winds in Florida, June 6, 20041.25 in hail · 6 events
- Strong Wind in California, June 6 to 8, 2004$3,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Florida, June 6, 2004$10,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407381.